I have been on escitalopram for two weeks. Most of all ive been tired and nauseous. I was very happy for like a day. The nausea has gone away. But i dont feel much difference. A little bit of anxiety has set in as well. Will it go away? Will that happy euphoric feeling come back
When I started using this medication I experienced tiredness, nausea and dizziness. I did experience a panic attack as well but then within a couple of weeks I began feeling much better. To help with the nausea I take a small tiny piece of ginger root you can find that in the produce section of your grocery store. You can either chew it quickly with a glass of cold water or swallow a tiny piece of it. Within 30 minutes the nausea should completely subside. I hope this helps.
Hi, Ak!! What you describe is just about *normal* for starting most antidepressants. The initial side effects can sometimes be nausea, insomnia, dizziness and so on but they are most often transient and last only days to several weeks.
Some people will begin to feel some benefits as early as four weeks or so but it takes six to eight weeks for the medication to reach a therapeutic level in your bloodstream... so don't give up hope. Better days ARE coming! And yes, you will feel happy because that's the way you'd be feeing if your darn depression wasn't getting in the way.
Depending on the dosage your doctor started you on don't be surprised if your doctor elects to increase your dose along the way. That will only help even more.
Always feel free to come here with any questions or concerns you may have. We can't give you professional advice but we're more than happy to share advice and our personal experiences. We are/were where you are today.,
Best wishes, WCV
You have some great answers; Just wanted you to know one thing about the Escitalopram is you normally reach the blood level faster than many other medications many people start to feel better in 4 weeks and the side effects go away faster. so please hang in there and we well hope that this is the medication that does it for you so far everything seems normal. Try and enjoy your day. Chuck1957
- Escitalopram Information for Consumers
- Escitalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Escitalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Oct 2010 • 6 answers
Posted 4 Sep 2014 • 2 answers
Posted 14 Apr 2015 • 3 answers
Posted 26 Aug 2015 • 2 answers
Posted 21 Jul 2016 • 1 answer